Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

56 yrs Female with history of Hyperthyroidsm ( thyrotoxicosis )

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1771 Questions
Question
56 yrs Female with history of Hyperthyroidsm ( thyrotoxicosis ) - Radioiodine therapy taken in 2014 now on Eltroxin 50 Mcg, Hypertension on Telma H , Varicose vein Both leg EVLS done 2015

Pls suggest what would be the future complications and chances of recurrence , what further test to be done and treatment
 
 
Answered by Dr. Mirjeta Guni 32 minutes later
Brief Answer:
About your concern:

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.
First i would suggest to check TSH, FT4 and Ft3 once in 6 months, if it is within the normal ranges, continue with eltroxin 50 mcg.
If hypothyroidism is installed after Radioactive Iodine treatment, the chances of recurrence of hyperthyroidism are very low. Meanwhile, hypothyroidism is usually permanent and the dose of eltroxine should be monitored as described above.
If it has been Multinodular goiter you need to do a thyroid ulltrasound once a year, if it has been Graves disease you need to check also TSI antibodies once in 6 months.
Hope the information will help.
Best wishes,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor